Alert archive / Illinois / Wind Advisories in 2023

Wind Advisory 4, NWS Lincoln, IL

February 26, 202330 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Feb 26, 2023, 2:24 AM CST for 30 counties in Illinois. It took effect at Feb 27, 2023, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2023, 2:24 AM CST (08:24 UTC)
In effect from
Feb 27, 2023, 3:00 AM CST
Expired
Feb 27, 2023, 6:00 PM CST
In force
15 hr
Issued by
NWS Lincoln, IL
All 30 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS73 KILX 260824
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
224 AM CST Sun Feb 26 2023

ILZ040>057-061>063-066>068-071>073-262100-
/O.NEW.KILX.WI.Y.0004.230227T0900Z-230228T0000Z/
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Rushville, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Decatur, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
224 AM CST Sun Feb 26 2023

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected
  Monday morning. These strong winds will shift to the southwest
  late Monday morning and to the west early in the afternoon,
  before diminishing Monday evening. 

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 3 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
715 
WWUS73 KILX 262032
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
232 PM CST Sun Feb 26 2023

ILZ031-037-038-270500-
/O.EXA.KILX.WI.Y.0004.230227T0900Z-230228T0000Z/
Woodford-Tazewell-McLean-
Including the cities of Eureka, Pekin, Bloomington, and Normal
232 PM CST Sun Feb 26 2023

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected, before becoming southwest by mid morning.

* WHERE...Woodford, Tazewell and McLean Counties.

* WHEN...From 3 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are most likely between
  5 am and 10 am. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ040>057-061>063-066>068-071>073-270500-
/O.CON.KILX.WI.Y.0004.230227T0900Z-230228T0000Z/
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Rushville, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Decatur, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
232 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected, before becoming southwest by mid to late morning.

* WHERE...Much of central, east central, and southeast Illinois.

* WHEN...From 3 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are most likely between
  5 am and 10 am. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Geelhart
727 
WWUS73 KILX 270349
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
949 PM CST Sun Feb 26 2023

ILZ031-037-038-040>057-061>063-066>068-071>073-271200-
/O.CON.KILX.WI.Y.0004.230227T0900Z-230228T0000Z/
Woodford-Tazewell-McLean-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
949 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected, before becoming southwest by mid morning.

* WHERE...Most of central, east central, and southeast Illinois.

* WHEN...From 3 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are most likely between
  5 am and 10 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
789 
WWUS73 KILX 270842
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
242 AM CST Mon Feb 27 2023

ILZ031-037-038-040>057-061>063-066>068-071>073-271645-
/O.CON.KILX.WI.Y.0004.230227T0900Z-230228T0000Z/
Woodford-Tazewell-McLean-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
242 AM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph 
  expected, before becoming southwest by mid morning.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are most likely between
  5 am and 10 am. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
537 
WWUS73 KILX 271054
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
454 AM CST Mon Feb 27 2023

ILZ031-037-038-040>057-061>063-066>068-071>073-280000-
/O.CON.KILX.WI.Y.0004.000000T0000Z-230228T0000Z/
Woodford-Tazewell-McLean-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
454 AM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph 
  expected, before becoming southwest by mid morning.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are most likely between
  5 am and 10 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
402 
WWUS73 KILX 271618
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1018 AM CST Mon Feb 27 2023

ILZ031-037-038-040>057-061>063-066>068-071>073-272200-
/O.CON.KILX.WI.Y.0004.000000T0000Z-230228T0000Z/
Woodford-Tazewell-McLean-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Eureka, Pekin, Bloomington, Normal, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Winchester, 
Jacksonville, Springfield, Taylorville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, 
Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1018 AM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Much of central, east central, and southeast Illinois,
  generally near and south of a Rushville to Bloomington line. 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas from Bloomington to Mattoon may see
  the strong winds linger a bit past 6 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Geelhart
688 
WWUS73 KILX 272040
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
240 PM CST Mon Feb 27 2023

ILZ031-037-040-041-047>050-272145-
/O.CAN.KILX.WI.Y.0004.000000T0000Z-230228T0000Z/
Woodford-Tazewell-Schuyler-Mason-Cass-Menard-Scott-Morgan-
Including the cities of Eureka, Pekin, Rushville, Havana, 
Beardstown, Petersburg, Winchester, and Jacksonville
240 PM CST Mon Feb 27 2023

...WIND ADVISORY IS CANCELLED...

While wind gusts of 30 to 40 mph will continue through sunset, 
the worst of the winds have passed. 

$$

ILZ038-042>046-051>057-061>063-066>068-071>073-280000-
/O.CON.KILX.WI.Y.0004.000000T0000Z-230228T0000Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Springfield, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
240 PM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Generally from near I-55 to the Indiana border. 

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas from Bloomington to Mattoon may see 
  the strong winds linger a bit past 6 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Geelhart
717 
WWUS73 KILX 272359
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
559 PM CST Mon Feb 27 2023

ILZ038-042>046-051>057-061>063-066>068-071>073-280100-
/O.EXP.KILX.WI.Y.0004.000000T0000Z-230228T0000Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Springfield, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
559 PM CST Mon Feb 27 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to taper off this evening, and gusts should
generally be under 45 mph this evening. Nevertheless, a few
sporadic gusts to 45 mph may be possible until 7 to 8 pm.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:50 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 25, 10:50 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1050 PM CST Sat Feb 25 2023

.SYNOPSIS...
Issued at 254 PM CST Sat Feb 25 2023

Central Illinois will continue warming through Monday morning in
advance of a strong storm system that will bring a chance for
severe thunderstorms followed by gusty west winds. Warmer than
normal weather is expected to continue through at least midweek
when another system will near us to bring cooler temperatures and
maybe a chance for winter precipitation to close the work week.

&&

.UPDATE...
Issued at 819 PM CST Sat Feb 25 2023

This evening high pressure is in place across portions of the mid
Mississippi Valley and Ohio Valley resulting in light winds and
fair weather across central Illinois. Except for a couple
lingering patches of stratus over east central Illinois, low
clouds have dissipated leaving thin cirrus in place for the rest
of the evening and overnight. Temps are on track to fall into the
mid to upper 20s north of I-72, and lower to mid 30s south where
cirrus is a little thicker.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 254 PM CST Sat Feb 25 2023

Thanks to the stratus, which stuck around considerably longer than
guidance was initially suggesting, temperatures have remained
cooler than forecast. The sun has come out for much of the CWA as
of 230 PM, so a few degrees of warming may ensue before surface
heating shuts off in a couple hours, though with temperatures in
the mid to upper 30s it's looking implausible that we'll warm much
above 40, especially southeast of I-55. Tomorrow, warm advection
will overspread the region well in advance of a surface feature
gradually taking shape across the Plains in the difluent left
exit region of the upper jet. This system will have the potential
to bring a couple hazards to central Illinois late Sunday night
and Monday:

* Severe weather: The first threat will be severe weather, the
  chances for which will be maximized during the 3 to 10 AM
  timeframe Monday morning as a squall line sweeps through the CWA
  in a semi-favorable environment for damaging straight line wind
  gusts. IVT values exceed 750 kg/m/s across most of the CWA and
  1000 J/kg across the southeastern fringe as the ~70-75 kt
  southerly 850hPa LLJ moves overhead. The NAMNest suggests we'll
  have several hundred J/kg of MUCAPE overnight Sunday night,
  possibly becoming surface based Monday morning in our eastern
  counties where the greatest threat for damaging winds is
  expected, depending on timing and precipitation ahead of the
  main line of strongly-forced storms with the occluded front.
  Still, given the possibility of heavy rain given the strong
  forcing with the front and abundant moisture present with
  ensemble guidance suggesting PWATS in the 1.1-1.3 inch range,
  even before dawn the storms could transfer higher momentum air
  to the surface via strong evaporational cooling. Mid-level lapse
  rates don't look particularly impressive for a hail threat, but
  QLCS tornado potential is certainly nonzero as 0-3 km CAPE
  values briefly exceed 100 with the line of storms, especially in
  our northwest CWA nearer the triple point where shear will be
  off the charts; still, the biggest threat will be from downburst
  winds, particularly with any bowing line segments. Flash
  flooding potential looks minimal given the fast storm motion of
  50 to 65 mph.

* Strong gradient winds: Behind the cold front, the LLJ shifts
  east, but winds at 900mb rapidly veer to westerly and remain as
  high as 50-55 kt per GFS and NAM forecast soundings. The latest
  runs of the HRRR and NAMNest suggest surface winds behind the
  cold front will gust to 50 and 40 kt, respectively, while the
  momentum transfer technique from forecast soundings suggest
  gusts to 45 to 50 kt will be possible. This seems reasonable
  given the expected clearing and strong subsidence behind the
  occluded front, though it will certainly bear watching as even
  the deterministic models seem to be struggling with the
  orientation of the pressure field both with the cold front and
  well behind it on the south side of the low passing to our
  north. Depending on how rapid pressure rises are with the cold
  front (GFS is considerably stronger than the ECMWF with this),
  the strongest winds could occur right behind the cold front when
  subsidence should theoretically be maximized Monday morning, or
  the strongest winds could be later Monday morning/early
  afternoon if the gradient south of the low tends to be on the
  tighter end of guidance. An Advisory still looks likely, though
  there's a 10-20% chance we could shake out with a Warning and a
  nonzero chance we could get by with no need for headlines with
  this one.

Otherwise, Monday will be warm to start, with temps in the 60s for
most on their morning commutes. NBM even suggests an 80% chance
for highs of 65F or higher in Lawrenceville Monday morning, with
70F not out of the question depending on how much convection
mitigates the effects of warm advection in the warm sector of the
system. Winds should ease in the evening and especially Monday
night as the gradient weakens, though temperatures by Tuesday
morning are likely to be in the 30s (if not upper 20s in our
northwest) given the cold advection behind the system.

.LONG TERM...(Tuesday through Saturday)
ISSUED AT 254 PM CST Sat Feb 25 2023

Sometime mid to late in the upcoming work week, another system is
likely to pass somewhere through the TN or lower Ohio Valley to
give us a shot of cooler air by the weekend and possibly some
precipitation Thursday or Friday. Depending on how strong the low
is, and hence how efficient cold air advection will be behind it,
our precip may be wintry, and there are even a few members of the
LREF grand ensemble (GE) that suggest we'll have significant snow
accumulations. The deterministic GFS, in its further north low
track compared to its Canadian and European counterparts, shows a
scenario that would yield such accumulations over at least a
portion of our area which would receive a swath of banded snow in
a broad deformation zone on the NW side of that feature. For what
it's worth, 13/100 GE members have more than 8 inches of snowfall
accumulations at the arbitrarily chosen forecast point of Mattoon.
By Friday and Saturday mornings, NBM suggests around a 20%
probability for lows in the teens at Galesburg, and an 80-90%
chance that temperatures will fall to sub freezing.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1050 PM CST Sat Feb 25 2023

High pressure over the region will result in VFR conditions and
light winds overnight. Winds will set up out of the southeast
Sunday ahead of an approaching warm front. Most of the day will
remain VFR but expect MVFR ceilings and spotty light precip to
arrive by late in the period with more widespread heavier rain and
possibly storms after 06Z Sunday night.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...Bumgardner
SHORT TERM...Bumgardner
LONG TERM...Bumgardner
AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 25, 3:06 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
306 PM CST Sat Feb 25 2023

ILZ027>031-036>038-040>057-061>063-066>068-071>073-262115-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
306 PM CST Sat Feb 25 2023

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong storm system has the potential to bring thunderstorms and
gusty winds to the area Sunday night into Monday. A few strong to
severe storms are possible early Monday morning, with damaging winds
being the main threat. The highest gradient wind gusts are expected
after a frontal passage on Monday, up to 50 mph from the south
during the morning, switching west by afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

25

Nearby

Wind Advisories in Illinois, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.